MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Ranger?; Drug-Eluting Peripheral Transluminal Angioplasty Catheter

BOSTON SCIENTIFIC CORPORATION Ranger?; Drug-Eluting Peripheral Transluminal Angioplasty Catheter
Model Number H74939419500810
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Difficult to Remove (1528); Material Rupture (1546); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, catheter separation, and removal difficulty occurred requiring additional intervention.The 100% stenosed target lesion was located in the severely calcified superficial femoral artery.The lesion was successfully crossed and pre-dilated using a sterling balloon (size unknown).An eluvia stent was then deployed in the lesion.Subsequently, a 5.0 x 80mm, 135cm ranger drug coated balloon was used to treat a more distal popliteal lesion.During a subsequent inflation within the newly placed eluvia stent, the ranger balloon ruptured on the second inflation.The entire catheter shaft was also broken.Following the rupture, the physician experienced significant difficulty retracting the damaged device through the stent, lesion, and sheath.Because the balloon had ruptured, vacuum could not be maintained, and complete deflation could not be confirmed.A snare was required to retrieve the damaged balloon catheter from the patient.The device was removed successfully, and no fragments were reported to have remained in the patient.Upon removal, severe physical damage was noted and was described as being in a "curly-q" configuration.The procedure was completed as planned.There were no patient complications as a result of this event.The patient was stable post procedure.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve the device status, but it was unable to be obtained.If additional details become available, a supplemental report will be submitted.

Brand Name
Ranger?
Common Device Name
Drug-Eluting Peripheral Transluminal Angioplasty Catheter
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50820244
Report Number2124215-2026-49979
Device Sequence Number10127637
Product Code ONU
UDI-Device Identifier08714729975960
UDI-Public(01)08714729975960(17)270116(10)499H25
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939419500810
Device Catalogue NumberH74939419500810
Device Lot Number00499H25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/18/2026
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown